MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE WEB SHEETS; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE WEB SHEETS; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010090
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during a surgical procedure, avitene contaminated with foreign material.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, the avitene hemostat was used during a surgical procedure.After applying avitene to the site, it was observed that a foreign material was present, immediately removed and another avitene was used to complete the procedure.As reported, "the foreign material appeared to be a piece of the avitene packaging" and no damage on the outer package was noted.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during a surgical procedure, avitene contaminated with foreign material.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records confirms product was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Sample evaluation noted the surface of the foreign material has a diamond pattern on the surface.The avitene does not have a pattern it is a flat sheet.The tyvek lid has a square pattern.The tyvek lid was not cut and is not the source of the fm.Review of other materials in the cleanroom also show that there was no match to the diamond pattern of the ¿foreign material¿.As reported the fm was identified after applying avitene to the hemostatic site, and it was removed.As such it appears most probable that the fm was something used in the patient prior to placing the avitene.Possibly being a section of some other type of hemostat patch or material used to blot the site to clean the area.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
AVITENE WEB SHEETS
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18187351
Report Number1213643-2023-00456
Device Sequence Number6541679
Product Code LMF
UDI-Device Identifier00801741010460
UDI-Public(01)00801741010460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P800002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number1010090
Device Lot NumberWBHQ0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown